Jump to content
CrazyBoards.org
Sign in to follow this  
Blahblah

Agitation/Crankiness prn?

Recommended Posts

Anyone have a good prn for random agitated/irritable/crankiness? Not something that happens everyday...just once in awhile at night and I can't seem to stop it by using healthy coping skills or rationalizing with myself. Then I lay awake ruminating. I am avoiding all alcohol & caffeine at the moment and perhaps this is what is putting me on edge that I've completely cut it recently.

I have Xanax and Valium but I feel like these are more for panic/anxiety. Anyone have any better suggestions? Not for everyday....kind of like a prn "chill pill"

Share this post


Link to post
Share on other sites

Unfortunately I don't have one, or don't have any idea of one ... but would love to find a med that would at least lessen the agitated, irritability, and everything else also.

When I start feeling like this, I have to ride it out.

What helps for me is to turn the phone off or put it somewhere where I can't hear it.  Also I don't answer the door, don't deal with people in general (like "Don't fuck with me today" type-thing).  Stuff like that.  And then ride it out.  If I can get to sleep that can help me also.

Dealing with it sucks ... I hope you get through it ok.

Edited by melissaw72

Share this post


Link to post
Share on other sites

Before I got on a maintenance dose of Seroquel IR, I would sporadically take a 50mg pill when agitated and/or irritable. I actually think it helped. Now I take 100mg in the morning, and 600mg at bedtime, along with all my other meds.

Seroquel is sedating and calming, at least for me it is...

Share this post


Link to post
Share on other sites

@Blahblah

FWIW ... Benzos actually made me feel worse when I am agitated and irritable.  Klonopin never worked for me as on an as needed basis (I take it scheduled) and xanax made me "calmer," but the degree of agitation and irritability never changed.

Share this post


Link to post
Share on other sites
4 hours ago, jordansonfleek said:

My pdoc prescribed me .5-1 Klonopin for agitation/PMS with positive effect

Thank you all. The dysphoric PMS thing is specifically my issue. The Valium helps me sleep better & it sedates me, but I feel like I need something other than a benzo to take the "edge" off. A med that doesn't require "ramp up" time that works quickly for only 3 days per month. Also, something I can possibly take during the day without feeling that benzo sleepy/drunken vibe or residual depressed hangover the next day.

I'm afraid of A/Ps but I see here that many people take them infrequently with good results. I've read that Depressogenic (benzos) and/or Anxiogenic drugs (ssris) can contribute to this dysphoria/agitation. I will ask for her opinion.

Edited by Blahblah

Share this post


Link to post
Share on other sites

There are oaridoxical reactions meaning a med can do the opposite of what it's supposed to...that's uncommon though. I had that nasty restless feeling on Ativan...causing them to give me more...rinse and repeat  

Have you tried birth control/hormones? I'm definitely no expert but I had a friend who got suicidal from PMDD and it really helped her

Share this post


Link to post
Share on other sites
1 hour ago, Iceberg said:

There are oaridoxical reactions meaning a med can do the opposite of what it's supposed to...that's uncommon though. I had that nasty restless feeling on Ativan...causing them to give me more...rinse and repeat  

Have you tried birth control/hormones? I'm definitely no expert but I had a friend who got suicidal from PMDD and it really helped her

BC pills gave me alot of problems in the past, but I hear many new options have come out in the past 5 years so maybe there is something that might work for me. I will bring it up again with my dr I guess.

Share this post


Link to post
Share on other sites

Iceberg, I have a lot of paradoxical reactions (one like yours, but with klonopin, for instance). I wonder if you'll have more, too. My super-secret informal unscientific study has found that people who have one paradoxical reaction usually have more. I've had three I can think of quickly, and there are one or two more. Just keep in mind that it has happened to you in the past, so it may again.

Share this post


Link to post
Share on other sites

I couldn't take birth control pills either-I tried it for a few years, and it was hellish. I've heard of some women taking an anti-depressant for just part of the month, if their periods are regular enough to figure out when they would be needed.

As a PRN for anxiety and aggitation, I use 25-50 mgs of Seroquel IR.

Share this post


Link to post
Share on other sites
6 hours ago, Gearhead said:

I've heard of some women taking an anti-depressant for just part of the month, if their periods are regular enough to figure out when they would be needed.

I've also heard this ...

http://www.mayoclinic.org/diseases-conditions/premenstrual-syndrome/expert-answers/pmdd/faq-20058315

Quote

Antidepressants. Selective serotonin reuptake inhibitors (SSRIs), such as fluoxetine (Prozac, Sarafem, others) and sertraline (Zoloft), may reduce symptoms such as emotional symptoms, fatigue, food cravings and sleep problems. You can reduce symptoms of PMDD by taking SSRIs all month or only in the interval between ovulation and the start of your period.

--------------

http://www.medicinenet.com/premenstrual_dysphoric_disorder_pmdd/page4.htm

Quote

Up to 75% of women report relief of symptoms when treated with SSRI medications. Side effects can occur in up to 15% of women and include nausea, anxiety, and headache. SSRI medications to treat PMDD may be prescribed to be taken continuously or only during the 14-day luteal phase (second half) of the menstrual cycle.

 

Share this post


Link to post
Share on other sites

My sister takes Wellbutrin during the fall and winter. She says her periods are less painful, and she doesn't throw up. She has horrible periods, like missing 3 days of work horrible. My dad doesn't like us taking hormonal birth control, because we are all migraineurs (or migraineuses, Gear. Pronounce that.), which is a factor for stroke.

I know Wellbutrin isn't one of the antidepressant's listed, but she is pleased. And I know my dad is over-cautious, but probably not in my case.

Share this post


Link to post
Share on other sites

My pdoc recently prescribed me respirone (I think it's called?) PRN for agitation/irritability. It's not helping as much as I'd hoped it would, but I guess a bit better than not taking it. I used to use Haldol or seroquel. I was given respirone because I responded well to the Haldol which he does not prescribe anymore as it's supposed to be somewhat similar. Seroquel did help me but I gained way too much weight on it. Did your ask your pdoc what kind of medications might be an option for you in regards to this? 

 

Edited by her-escape

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...